Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had unprotected sex after period. Took postpone 72. Have thyroid PROBLEM. Will it cause any side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
HI,

My GF started her periods on 9th of this month and ended on 12th of mostly. We had unprotected sex on 19th early morning and the same day night after dinner she took postpone - 72. now am scarred if the pill worked or if she is pregnant. should i check with a doctor or wait for some more time for any signs. Would it bleed more?Her normal next period without any pills was expected around November 1st or 2nd. Now what would be effect since she has taken this pill?she has 20 day cycle. she had thyroid so she will get any side effects. please advise.
Posted Fri, 8 Nov 2013 in Pregnancy
 
 
Answered by Dr. Arif N Khan 15 minutes later
Brief Answer:
Unlikely to become pregnant.

Detailed Answer:
Hi XXXX,
Thank you for choosing XXXXXXX After analyzing your friends history, is unlikely she will become pregnant after taking Levonorgesteral emergency contraceptive pill. The chances of pregnancy is less than 1%, so you need not worry. You can wait for her periods, if she misses then only you can confirm the pregnancy by urine pregnancy test. If you do the test now, it will come as negative. So kindly wait till her next period.
Next time kindly be careful and always use some contraceptive measure before having sex.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex after period. Took postpone 72. Have thyroid PROBLEM. Will it cause any side effects? 1 hour later
sir,
she took the postpone-72, it is mentioned in that periods may come late. what if my GF got periods too late ? what to do then ... and after taking the pill going to motion frequently. is it ok or is there any problem. And how to identify the pregnancy in a 3 weeks span or in one month span. please explain clearly sir , as we do not know anything about this.
 
 
Answered by Dr. Arif N Khan 7 hours later
Brief Answer:
Kindly wait for next period or go for beta HCG lev

Detailed Answer:
Hi XXXX,
Thank you for choosing XXXXXXX As I already mentioned the chances of pregnancy after taking pill is unlikely, chances of pregnancy is <1%. She needs to continue her thyroid supplementation without missing any dose. Kindly tell your friend not to take STRESS (Stress of becoming pregnancy). Both stress and thyroid disorder can alter the menstrual period and unnecessarily can lead to panic. I still advise you to wait for her periods, say till November 1st week, then if she misses her periods you can get a urine pregnancy test done.
As you have mentioned you want to do test within 3 weeks, then go for blood investigation i.e Serum beta HCG levels, which will confirm the pregnancy before missing the periods.
Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor